IDEAS home Printed from https://ideas.repec.org/a/eee/mateco/v9y1982i1-2p145-164.html
   My bibliography  Save this article

A limit theorem on the minmax set

Author

Listed:
  • Demange, Gabrielle

Abstract

It is well known that a Condorcet winner may not exist over a multidimensional space. We are concerned in this paper with an extension of the Condorcet's rule: the minmax set. This set, always non-empty, coincides with the set of majority winners whenever they exist. Unfortunately, it may be very large in finite society. We establish that it shrinks to a single point when the population increases smoothly enough under suitable assumptions of single peakedness and intermediate preferences.
(This abstract was borrowed from another version of this item.)

Suggested Citation

  • Demange, Gabrielle, 1982. "A limit theorem on the minmax set," Journal of Mathematical Economics, Elsevier, vol. 9(1-2), pages 145-164, January.
  • Handle: RePEc:eee:mateco:v:9:y:1982:i:1-2:p:145-164
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/0304-4068(82)90024-6
    Download Restriction: Full text for ScienceDirect subscribers only
    ---><---

    As the access to this document is restricted, you may want to look for a different version below or search for a different version of it.

    Other versions of this item:

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Nehring, Klaus & Puppe, Clemens, 2023. "Multi-dimensional social choice under frugal information: The Tukey median as Condorcet winner ex ante by," Working Paper Series in Economics 160, Karlsruhe Institute of Technology (KIT), Department of Economics and Management.
    2. Tovey, Craig A., 2010. "A critique of distributional analysis in the spatial model," Mathematical Social Sciences, Elsevier, vol. 59(1), pages 88-101, January.
    3. Nehring, Klaus & Puppe, Clemens, 2022. "Condorcet solutions in frugal models of budget allocation," Working Paper Series in Economics 156, Karlsruhe Institute of Technology (KIT), Department of Economics and Management.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:9:y:1982:i:1-2:p:145-164. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: http://www.elsevier.com/locate/jmateco .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.